Hail, St. Johns
- When
- June 3, 1:15 PM EST
- Where
- St. Johns County, 5 mi S of St Augustine
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.817, -81.317
Penny size hail and wind gusts of 30-40 mph were reported at Saint Augustine Shores.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Penny size hail and wind gusts of 30-40 mph were reported at Saint Augustine Shores.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 3, 9:30 AM EST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 1030 AM EDT THU JUN 3 2004 .UPDATE...12Z JAX SOUNDING CAME IN DRIER AND A LITTLE MORE STABLE THAN THIS TIME YESTERDAY. THE PW WAS 1.36 AND THE MODIFIED CAPE WAS 1700J. THERE WAS ALSO A POCKET OF WARMER AIR ALOFT NOTED AT 500 MB. WATER VAPOR IMAGERY SHOWING BROAD UPPER TROUGH ACROSS CENTRAL AND SOUTH FL...AND A SHORT WAVE EXITING THE SE GA/NE FL COAST WITH AREA OF NVA MOVING IN FROM THE WEST ACROSS GA BEHIND THE DEPARTING SHORT WAVE. MODELS INDICATE THIS NVA MOVING IN ACROSS THE CWA THIS AFTERNOON...THEN SOME WEAK PVA MOVING IN LATE THIS AFTERNOON AND EVENING. AS RESULT OF ALL OF THIS...SHOULD SEE SOMEWHAT OF A REPRIEVE OF THE SEVERE WEATHER WE HAVE BEEN GETTING LATELY. HOWEVER...THE MESO-ETA IS INDICATING A FAIRLY GOOD SEABREEZE COLLISION ACROSS INLAND NE FL/SE GA LATE THIS AFTERNOON. THIS COUPLED WITH WEAK PVA AND ANY OTHER POSSIBLE OUTFLOWS COULD LEAD TO A COUPLE OF STORMS POSSIBLY BECOMING BRIEFLY SEVERE. TEMPS/POPS APPEAR GOOD GOING WITH SCATTERED POPS WITH MAX TEMPS AROUND 90. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && PP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1211 PM EDT THU JUN 3 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-041000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1211 PM EDT THU JUN 3 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SEVERE THUNDERSTORM WATCH UNTIL 5 PM EDT... THIS WATCH EXCLUDES THE NORTHERNMOST COUNTIES IN SOUTHEAST GEORGIA. A COMPLEX OF THUNDERSTORMS IS MOVING EASTWARD OVER THE FLORIDA PANHANDLE. ISOLATED SEVERE THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON AND EVENING. THE STORMS WILL ALSO INTERACT WITH THE SEA BREEZE PRODUCING SCATTERED STRONG STORMS OVER COASTAL COUNTIES. THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...STRONG GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED THUNDERSTORMS WITH GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO ACTIVATE IN THE WATCH AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1144 AM EDT THU JUN 3 2004 FLZ036-040-031630- ALACHUA FL-MARION FL- 1144 AM EDT THU JUN 3 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN ALACHUA AND NORTHERN MARION COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1230 PM EDT... AT 1144 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES SOUTH OF MCINTOSH... OR ABOUT 5 MILES WEST OF CITRA...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND REDDICK...MICANOPY...LOWELL...FLEMINGTON...MCINTOSH...CITRA...CROSS CREEK AND LOCHLOOSA THROUGH 1230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1214 PM EDT THU JUN 3 2004 FLZ037-031700- PUTNAM FL- 1214 PM EDT THU JUN 3 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PUTNAM COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 100 PM EDT... AT 1214 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTHWEST OF JOHNSON...OR ABOUT 9 MILES SOUTHWEST OF INTERLACHEN...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND JOHNSON...INTERLACHEN...MANNVILLE...HOLLISTER... FLORAHOME...CARRAWAY AND ORANGE MILLS THROUGH 100 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1246 PM EDT THU JUN 3 2004 FLZ040-031745- MARION FL- 1246 PM EDT THU JUN 3 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL AND EASTERN MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 145 PM EDT... AT 1246 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES WEST OF BELLEVIEW... OR ABOUT 10 MILES SOUTH OF OCALA...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SUMMERFIELD...SANTOS...BELLEVIEW...SILVER SPRINGS SHORES...LYNNE AND BURBANK THROUGH 145 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 125 PM EDT THU JUN 3 2004 FLZ033-037-031830- PUTNAM FL-ST. JOHNS FL- 125 PM EDT THU JUN 3 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 230 PM EDT... AT 125 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED NEAR EAST PALATKA...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PALATKA...ORANGE MILLS...BOSTWICK...HASTINGS...SPUDS...AND DUPONT CENTER THROUGH 230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 213 PM EDT THU JUN 3 2004 FLZ038-031845- FLAGLER FL- 213 PM EDT THU JUN 3 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN FLAGLER COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 245 PM EDT... AT 213 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF ESPANOLA...OR ABOUT 6 MILES WEST OF PALM COAST...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ESPANOLA...BUNNELL AND PALM COAST THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
The Jacksonville radar (KJAX), 83 km away, was scanning. The volume nearest the first event began at 18:15 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396537.